Advertisement

Radical constructions in the presence of two universal classes

  • 14 Accesses

  • 1 Citations

Summary

The constructions for the lower radical class, the upper radical class, and the smallest semisimple class were introduced in 1953 by KUROSH. Generalizations of the lower radical class and smallest semisimple class constructions were given in 1970 by LEAVITT. Here these constructions are investigated in the presence of two universal classes. The result of KUROSH for the lower radical construction is generalized and similar results are obtained for the other constructions.

References

  1. [1]

    T. Anderson, N. Divinsky andA. Sulinsky,Hereditary radicals in associative and alternative rings, Canad. J. Math.17 (1965), 594–603.

  2. [2]

    B. Brown,An extension of the Jacobson radical, Proc Amer. Math. Soc.2 (1951), 114–117.

  3. [3]

    W. E. Deskins,A radical for near-rings, Proc. Amer. Math. Soc.5 (1954), 825–827.

  4. [4]

    N. J. Divinsky,Rings and radicals, Univ. of Toronto Press, Toronto, Ont., 1965.

  5. [5]

    A. E. Hoffman andW. G. Leavitt,Properties inherited by the lower radical, Protugal. Math.27 (1968), 63–68.

  6. [6]

    A. G. Kurosh,Radicals of rings and algebras, Mat. Sb. (N. S)33 (1953), 13–26 (in Russian)

  7. [7]

    W. G. Leavitt,Radical and semisimple classes with specified properties, Proc. Amer. Math. Soc.24 (1970), 680–687.

  8. [8]

    K. McCrimmon,The radical of a Jordan algebra, Proc. Nat. Acad. Sci. U.S.A55 (1969), 671–678.

  9. [9]

    M. F. Smiley,The radical of an alternative ring, Ann. of Math49 (1948), 702–709.

  10. [10]

    —— ——,Application of a radical of Brown and McCoy to nonassociative rings, Amer. J. Math.72 (1950), 93–100.

  11. [11]

    A. Sulinsky, T. Anderson andN. Divinsky,Lower radical properties for associative and alternative rings, J. London Math. Soc.41 (1966), 417–424.

Download references

Author information

Additional information

Entrata in Redazione il 12 ottobre 1970.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Hoffman, A.E. Radical constructions in the presence of two universal classes. Annali di Matematica 89, 55–64 (1971). https://doi.org/10.1007/BF02414941

Download citation

Keywords

  • Radical Class
  • Lower Radical
  • Class Construction
  • Universal Classis
  • Radical Construction